i am 24 years old. i work full time in the NHS. i have suffered 3 miscarriages in the past year. this was investigated and i was diagnosed with having high anti cardiolipin antibodies and prescibed aspirin. prior to the miscarriages i never had any problems with my health generally, however since then i have had deterioration in my health overall. i am tired all the time, have developed acne, have mild chest pain and palpitations frequently. ECG done and showed inversion on T waves, my GP said this can be normal for some people and did not want any further investigations.
all of the above has caused me to have depression as in the space of 1 year my health has changed so suddenly and i am unable to live my life how i used to. i have given up on seeing my doctor as i feel i am not being taken seriously. please help.
Just to add to the discussion--Although we do not know why anti-cardiolipin and other anti-phospholipid antibodies are stimulated, they can potentially cause a variety of problems. These important lipids are found in cellular membranes, such as nerve membranes, mitochondrial membranes, etc. and their binding to and disruption by antibodies can have multiple effects, including vascular and CNS effects.
Sorry to hear of your health issues. High titers of IgG or IgM cardiolipin antibodies (tested twice at least 6 months apart) are now considered to be consistent with a condition called Antiphospholipid antibody syndrome when there is a history of multiple miscarriages or VTE's (blood clots). I have increased cardiolipin autoantibodies also which I was tested for while being worked up for an autoimmune disease. The syndrome I mentioned above can be primary or associated with another autoimmune disease. These can be complex disorders that can involve other organs. I highly recommend you be worked up by a Hematologist or Rheumatologist, if not both, if you have not already done so. If your GP is aware of your cardiolipin autoantibody titers and your miscarriages, he/she should certainly be referring you to the above mentioned specialists (again if they have not already done so). If you feel you are not being taken seriously, find a GP that will take you seriously. I'm sorry I cannot comment on the EKG result as I reallly don't know much about EKG patterns. If you have the means take control of your healthcare and most importantly take care of yourself. Get that referral so you can get a proper workup and appropriate treatment if needed. God bless and take care.
thank you for your advice. I have changed my GP and am awaiting an appointment. i hope this doctor takes me seriously and does refer me to the relevant people, even if i am told that there is no treatment for this after investigations and i have to live with this all my life, i can accept that. but it is hard to deal with the "unknown" and always stressing about what it might be.
you mentioned that you also have increased cardiolipin autoantibodies, what treatment have you had? and can you relate to any of my other symptoms?
To date I haven't required any treatment since I have not had an event, ie. blood clot. If I do develop a blood clot, then the need for long term anticoagulation therapy will be discussed. I could very well never have a problem with abnormal blood clots, it's a wait and see thing for me. My symptoms/results are Raynauds phenomenon, abnormal nailfold capillaroscopy, positive cardiolipin antibodies, and esophageal dysmotility. All of the above point to the possibility of early onset scleroderma, but all the pieces have not fit into place yet. There are a couple of very good points Dr Nicolson pointed out about anti-cardiolipin antibodies: 1) Their production (stimulation) is not fully understood, and most important, they have the POTENTIAL to cause a variety of problems, but it doesn't mean they always will. So what do can we do? Get a thorough workup, stay on top of checkups, keep track of symptoms, don't use nicotine products, get enough rest and eat healthy, and most important and hardest of all: Try to not worry about what might be. I hope you find a good physician who will help you get the proper referrals and testing you need and also put some of your fears to rest. I know, the "unknown" is frightening, but hang in there and take it one day at a time.
As for your other question, yes I do suffer from the same symptoms you do: palpitations, chronic fatigue, and atypical chest pain... all I'm going to say about that is anxiety and stress can cause all three and typically do, so try to find a regimen to cope with the stress. Again, take care of yourself and God Bless.
I was wondering if you have had the HPV vaccine. I believe the version they are giving in your area is Cerverix. please look into this if this is the case. There is no treatment as of yet, but there are supportive groups out there that can help you. I have been in contact with many moms and girls that have had this in your area and I hope that you can find some answers from them. If you visit truthaboutgardasil.org you will be able to see a few of their stories. Best wishes to you!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.